MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device powered off by itself while attempting to charge, in order to shock.The customer advised that while charging the device, its display went blank.Medical personnel then rebooted the device and it functioned normally with no further discrepancies observed.The reporter advised that the reported issue led to an approximately four (4) minute delay in providing care to the patient; however, the patient was treated successfully.The patient, a (b)(6) male, was receiving coronary artery bypass graft surgery when the reported issue occurred.The patient survived the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.The customer was provided with a replacement device.Physio-control determined that the cause of the reported issue was due to a field programmable gate array component (¿fpga¿) on the system pcb assembly.Timing issues in the fpga firmware may intermittently prevent a required system reboot following a defibrillator shock which results in the lockup issue.During the evaluation, the device lockup condition occurred once in every 800 to 1200 defibrillator discharge cycles.New fpga firmware has been created to resolve the timing issues that were identified.Validation testing of the new fpga firmware has confirmed that the updated firmware is effective in correcting intermittent device lockup issue following a defibrillator shock has been corrected.
 
Additional Manufacturer Narrative
Section h7 of supplemental 001 medwatch report indicates: remedial action initiated - blank.Section h7 of supplemental 001 medwatch report should indicate: remedial action initiated - recall.Section h9 of supplemental 001 medwatch report indicates: correction/removal rpt number - blank.Section h9 of supplemental 001 medwatch report should indicate: correction/removal rpt number -(b)(4).
 
Event or Problem Description
The customer contacted physio-control to report that their device powered off by itself while attempting to charge, in order to shock.The customer advised that while charging the device, its display went blank.Medical personnel then rebooted the device and it functioned normally with no further discrepancies observed.The reporter advised that the reported issue led to an approximately four (4) minute delay in providing care to the patient; however, the patient was treated successfully.The patient, a 67 year-old male, was receiving coronary artery bypass graft surgery when the reported issue occurred.The patient survived the reported event.

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7857023
Report Number0003015876-2018-01479
Device Sequence Number13787624
Product Code MKJ
UDI-Device Identifier00883873912126
UDI-Public00883873912126
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/28/2018
01/21/2020
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date12/21/2018
01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-12/28/2018-001-C
Patient Sequence Number1
Patient Age67 YR
Patient Weight96